Texas, 2003

Hail in Texas, April 19, 2003

April 19, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Apr 19, 9:45 AM CST, 1 hour 27 minutes earlier.

Area forecast discussion, Apr 19, 9:45 AM CST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1045 AM CDT SAT APR 19 2003

UPDATED TO ACCOUNT FOR ONGOING CONVECTION OUT WEST THIS MORNING.
INCREASED POPS SLIGHTLY ACROSS NE TX/NW LA BUT LEFT ZONES SOUTH
OF I-20 CORRIDOR AND ZONES OUT EAST UNCHANGED AS CONVECTION HAVING
TROUBLE GOING ACROSS DEEP EAST TEXAS TOWARDS THE TOLEDO BEND
RESERVOIR.

LOCAL PROFILERS AND LAPS DATA SHOWING STORMS OUT WEST ROOTED
IN GOOD LOW LEVEL JET/MOISTURE AXIS AS THEY PROPAGATE NORTH
NORTHEAST AT 50 TO 60 MPH. LOW LEVEL JET BEGINNING TO DECREASE
A LITTLE AND AS THIS CONTINUES TODAY...EXPECT STORMS TO
GRADUALLY WEAKEN IN COVERAGE AND INTENSITY. MEANWHILE...DRY LINE
STARTING TO ADVANCE EAST AND DURING THE PAST HOUR HAD JUST
PASSED THROUGH ABI. HUGE CAP NOTED ON FWD SOUNDING THIS MORNING
AND THIS WILL BE THE FLY IN THE OINTMENT BY LATE TODAY AND THIS
EVENING AS THE DRYLINE SHOULD BE IN THE NEIGHBORHOOD OF DFW
TO ACT BY 00Z TONIGHT. THERE SHOULD BE SOME WINDOW OF
OPPORTUNITY FOR ATMOSPHERE TO RECOVER ACROSS THE I-30 CORRIDOR
THIS AFTERNOON COMBINED WITH LIFT GENERATED BY THE UPPER LEVEL
TROUGH TO WEAKEN THE CAP SUFFICIENTLY ENOUGH TO GENERATE
ADDITIONAL STORMS...WE SHALL SEE.

UPDATE ALREADY SENT...13.

.SHV...NONE.
Hazardous weather outlook, Apr 19, 11:00 AM CST, 12 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-201700-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT APR 19 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHEAST TEXAS...
SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS THIS AFTERNOON ROOTED IN
GOOD LOW LEVEL WIND FLOW ACROSS EASTERN TEXAS. LATE THIS AFTERNOON
THROUGH TONIGHT...A DRYLINE IS EXPECTED TO MOVE EAST ACROSS
NORTH CENTRAL TEXAS AND SOUTHERN OKLAHOMA. THE ATMOSPHERE WILL
BECOME VERY UNSTABLE BY LATE TODAY WITH ISOLATED SUPERCELL
THUNDERSTORMS EXPECTED TO DEVELOP ALONG THE DRYLINE AND MOVE EAST
INTO NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA.

LARGE HAIL...DAMAGING WIND GUSTS AND ISOLATED TORNADOES WILL BE
POSSIBLE WITH ANY SUPERCELL THUNDERSTORMS THAT DEVELOP LATER
THIS AFTERNOON AND THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A COLD FRONT WILL MOVE SLOWLY SOUTHWARD ACROSS THE FOUR STATE REGION
DURING THE DAY SUNDAY. THE ATMOSPHERE IS EXPECTED TO BECOME MODERATELY
UNSTABLE BY SUNDAY AFTERNOON WITH LARGE HAIL A DAMAGING WINDS POSSIBLE
ALONG AND SOUTH OF THE COLD FRONT. THE HIGHEST PROBABILITY OF
ORGANIZED SEVERE WEATHER ON SUNDAY WILL BE ACROSS THE SAM RAYBURN
AND TOLEDO BEND COUNTRY OF EAST TEXAS INTO NORTHERN LOUISIANA.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT...AND AGAIN
ON SUNDAY.

The radar

The Shreveport radar (KSHV), 137 km away, was scanning. The volume nearest the first event began at 17:10 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Smith

When
April 19, 11:12 AM CST
Where
Smith County, 8 mi N of Tyler
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.467, -95.300

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, April 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349552.